# SDR 2010FA0000940

- Difficulty date: September 3, 2010
- Submitted: September 3, 2010
- Operation: General aviation
- Aircraft: N31939
- Make and model: Amtr LONGEZ
- Aircraft serial: 001
- Aircraft time: 475 hours
- System (JASC): 5610 · Flight Compartment Windows
- Part: Latch
- Condition: Weak
- Location: Canopy
- Part time: 475 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: C
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF ROTATION, THE CANOPY OPENED. A CANVAS CANOPY COVER WAS SUCKED OUT OF THE COCKPIT AND CAUSED DAMAGE TO THE PROPELLER.  THE PILOT REPORTED SEVERE VIBRATION FOLLOWED BY A FIRE IN THE ENGINE AREA THAT DESTROYED THE ACFT.  PILOT/BUILDER SUGGESTS THE SECONDARY CANOPY LATCH MECHANISM IS NOT RUGGED ENOUGH TO MAINTAIN INTEGRITY OVER LONG EXPOSURE TO PERSONS ENTERING AND EXITING THE COCKPIT AREA.
